MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-30
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during the stent deployment process, the tip end could not be opened.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a saccular, unruptured right aneurysm with a max diameter of 4 mm and a 6 mm neck diameter.Landing zone: distal: 4 mm and proximal: 4 mm.It was noted the patient's vessel tortuosity was moderate.Dapt (dual antiplatelet treatment) was administered with unknown pru level.The angiographic result post procedure showed an intracranial aneurysm.
 
Additional Manufacturer Narrative
Product analysis as found condition: the pipeline flex shield braid was returned for analysis inside an opened pipeline flex shield inner pouch, inside a sealed biohazard bag, and a shipping box.Damaged location details: the pipeline flex shield braid¿s distal end was tapered and frayed, and the proximal end was opened and frayed, while the middle part was opened.No other anomalies were found.Testing/analysis: n/a conclusion: based on the reported information and device analysis, the customer¿s ¿failure/incomplete to open at distal¿ complaint was confirmed, as the returned pipeline flex shield braid¿s distal end was tapered and frayed.In addition, the proximal end was open and frayed, while the middle part of the braid was open.However, the root cause of the failure to open could not be determined.Possible causes include vessel tortuosity, the user deploying the braid in the vessel bend, and damaged braid.In this event, the customer stated that the vessel tortuosity was moderate and that the device was not placed in the vessel bend, ruling out vessel tortuosity and the user deploying the braid in the vessel bend as potential causes.Therefore, a damaged braid may have contributed to the failure to open.The braid can be damaged due to over-manipulation, re-sheathing more than two times, deployment technique, delivering/retracting delivery wire against resistance, or deploying/re-sheathing against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
(b)(6) 2025 mpxr 1319575 (rep, hcp, for): medtronic received a report that during the stent deployment process, the tip end could not be opened.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a saccular, unruptured right aneurysm with a max diameter of 4mm and a 6mm neck diameter.Landing zone: distal: 4mm and proximal: 4mm.It was noted the patient's vessel tortuosity was moderate.Dapt (dual antiplatelet treatment) was administered with unknown pru level.The angiographic result post procedure showed an intracranial aneurysm.(b)(6) 2025 e1, ared (rep, hcp, for): additional information received reported the procedure was completed by replacing with another stent.The distal section of the pipeline did not open.It was not placed in a vessel bend when it failed to open.Tried other steps or other devices to open the pipeline (retrieving, pushing, pulling, etc.).
 
Additional Manufacturer Narrative

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22414995
Report Number2029214-2025-01513
Device Sequence Number8353491
Product Code OUT
UDI-Device Identifier00763000284749
UDI-Public(01)00763000284749(17)261112(10)B654521
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-30
Device Catalogue NumberPED2-500-30
Device Lot NumberB654521
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer07/11/2025
08/21/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date08/07/2025
09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale